Volume 1, Issue 3 (Autumn 2007)                   IJT 2007, 1(3): 8-8 | Back to browse issues page

XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Rezaei Ashtiani A R, Zamani B, Rohani M. Acute Liver Dysfunction Associated With Interferon-Beta-1a (Avonex®) Use in A Young Female Patient with Relapsing-Remitting Multiple Sclerosis (RRMS). IJT. 2007; 1 (3) :8-8
URL: http://ijt.arakmu.ac.ir/article-1-91-en.html
Department of Neurology, Vali-E-Asr. Medical Center,Arak Medical university, Arak, Iran , r110_ashtiani@yahoo.com
Abstract:   (7226 Views)
Background: It has been reported that liver function alterations occur in 8–38% of patients with relapsing-remitting multiple sclerosis (RRMS) treated with interferon-beta in controlled clinical trials or in prospective but non-controlled studies. We report herein a case of symptomatic liver dysfunction associated with two-year-period of regular interferon-beta-1a (Avonex®) intramuscular injections in a young female patient with relapsing-remitting multiple sclerosis.
Case: The patient was 19 year-old female with clinically proved RRMS, treated with interferon-beta-1a (Avonex®) 30 µg weekly by intramuscular injections for two years. She was referred with clinical symptoms of liver dysfunction including abdominal peri-umbilical and right upper quadrant pain, anorexia and malaise, that constipation, dark urine and icterus. Laboratory studies corroborated acute hepatitis state without any viral, autoimmune or drug-related causes. Patient's status improved after two weeks of conservative therapy and withholding interferon. Billirubin, liver function tests and liver enzyme values returned to normal.
Conclusion: Interferon-beta compounds could have serious hepatic complications, and patients using interferon-beta-1a should regularly monitor their liver function.
Full-Text [PDF 67 kb]   (1143 Downloads)    
Type of Study: Research | Subject: General

Add your comments about this article : Your username or Email:
CAPTCHA

Send email to the article author


© 2019 All Rights Reserved | Iranian Journal of Toxicology

Designed & Developed by : Yektaweb